MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCU-CHEK INFORM II METER + RF; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIAGNOSTICS ACCU-CHEK INFORM II METER + RF; BLOOD GLUCOSE MONITORING DEVICE
Catalog Number 05060303001
Medical Device Problem Codes Communication or Transmission Problem (2896); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reprinted the patient id that was scanned incorrectly.The customer used the same meter and scanned the reprinted version in diagnostic mode approximately 6 times, and the patient id was read correctly each time.The meter was requested for investigation.
 
Event or Problem Description
There was an allegation of a barcode scanning issue with an accu-chek inform ii meter + rf.The customer alleged that when scanning a patient¿s id, the information in the laboratory information system (lis) was for a different patient id that is no longer in the facility.The result for the current patient id was from (b)(6) 2025, 104 mg/dl at 11:58 a.M.The patient id associated with this result was for a patient who is no longer in the facility.
 
Additional Manufacturer Narrative
Sections d9 and h3 were updated.The customer returned inform ii meter with serial number: (b)(6).The customer did not return the barcode.The meter barcode functionality was tested using sample barcodes at the investigation site.Barcodes of various symbologies were scanned using the customer meter multiple times each.All barcodes were scanned correctly.No issue was found with the barcode scanning function of the meter.The meter was disassembled for further investigation.The visual inspection of the electronic parts showed no abnormalities, and no contamination was found.The barcode scanner window had light scuffs, but this did not affect the scanning performance.Product labeling provides an example of barcode symbologies: "to reduce the probability of the barcode being misread, it is strongly recommended that you use the configuration options for patient and/or operator id validation as applicable to your specific workflow.These options are: check id against list or check id for length 1 and use barcodes with check digits.In combination with the above options or as a single measure, use an appropriate barcode mask if this is compatible with the structure of your barcode content." product labeling also states: "when creating patient or operator barcodes, always adhere to the applicable international iec/iso standards for the respective barcode symbology.In particular, ensure that barcode size and print quality (as defined in iso/iec 15416 and 15415) are adequate.Inadequate print size and/or quality may lead to erroneous decoding.In addition, every user must carry out a plausibility check on all data scanned into and displayed by the instrument." the investigation determined the event was consistent with a barcode quality issue at the customer site.A product issue was not identified.

Brand Name
ACCU-CHEK INFORM II METER + RF
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21760928
Report Number1823260-2025-00988
Device Sequence Number8490410
Product Code LFR
UDI-Device Identifier04015630925469
UDI-Public04015630925469
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05060303001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown